Homotopy colimits and global observables in abelian gauge theory

Marco Benini, Alexander Schenkel, Richard J. Szabo

Research output: Contribution to journalArticle

16 Citations (Scopus)
30 Downloads (Pure)

Abstract

We study chain complexes of field configurations and observables for Abelian gauge theory on contractible manifolds, and show that they can be extended to non-contractible manifolds using techniques from homotopy theory. The extension prescription yields functors from a category of manifolds to suitable categories of chain complexes. The extended functors properly describe the global field and observable content of Abelian gauge theory, while the original gauge field configurations and observables on contractible manifolds are recovered up to a natural weak equivalence.

Original languageEnglish
Pages (from-to)1193-1222
JournalLetters in Mathematical Physics
Volume105
Issue number9
Early online date30 May 2015
DOIs
Publication statusPublished - Sep 2015

Keywords

  • Abelian gauge theory
  • chain complexes
  • global configurations and observables
  • homotopy limits and colimits

ASJC Scopus subject areas

  • Mathematical Physics
  • Statistical and Nonlinear Physics

Fingerprint Dive into the research topics of 'Homotopy colimits and global observables in abelian gauge theory'. Together they form a unique fingerprint.

  • Cite this